Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 192, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 10, 2007, 4:48 PM EDT for Lackawanna County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 4:48 PM EDT (20:48 UTC)
- Expired
- Jul 10, 2007, 5:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Lackawanna County, PA
The radar
The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2432 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:09 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 10, 3:09 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 309 PM EDT TUE JUL 10 2007 .SYNOPSIS... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING IN A WARM AND HUMID AIRMASS. STORMS WILL DIMINISH WITH SUNSET TONIGHT. HUMID CONDITIONS WILL RESULT IN PATCHY FOG BY MORNING WITH OVERNIGHT LOWS IN THE UPPER 60S. RELIEF WILL BE ON THE WAY WEDNESDAY WITH A COLD FRONT EXPECTED TO CROSS THE REGION WEDNESDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT. ALTHOUGH IT WILL STILL BE MUGGY WEDNESDAY...IT WILL NOT BE AS HOT...WITH HIGHS MAINLY IN THE 80S. ONCE THE FRONT GOES BY...COOLER WEATHER WILL REMAIN INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... ISOLD-SCTD STORMS ACROSS FA THIS AFTERNOON PRODUCING SOME SVR WX. INSTABILITY STILL REMAINS HIGH BUT FORCING WILL BE NIL WITH STORMS EXPECTED TO DEVELOP ONLY ON LINGERING BOUNDARIES. SFC WARM FNT LOCATED NORTH OF MOHAWK VALLEY AND MAY PROVIDE MORE OF A FOCUS THIS EVENING. AMOUNT OF INSTABILITY AND STILL GOOD SHEAR MAY LEAD TO SOME SVR STORMS OVER NORTH AND EAST EARLY TONIGHT. MOST OF THE STORMS SHUD DIMINISH AFTER SUNSET. TEMPS SIMILAR TO LAST NIGHT AND WITH RELATIVELY LITTLE CHG IN DWPTS...EXPECT PATCHY FOG TO DEVELOP AGAIN...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... COLD FRONT APPCHG FROM THE WEST. ISOLD SHRAS POSSIBLE BY 12Z WEDNESDAY ACROSS FAR WRN ZONES IN AREA OF WARM ADVECTION. CONVECTION EXPECTED TO DEVELOP AHEAD OF BOUNDARY AFTER 18Z. SVR POTENTIAL WILL DEPEND ON RAIN AHEAD OF THE FRONT AND CLOUD DEBRIS. SHEAR WILL BE JUST AS STRONG AS TODAY SO POTENTIAL FOR ORGANIZED STORMS EXIST...SOME POSSIBLY SEVERE. COLD FRONT PROGGED TO BE CENTERED ACROSS CENTRAL CWA BY 00Z THURSDAY BEFORE PUSHING OUT BY 12Z. CATEGORICAL POPS PLANNED FOR WEDNESDAY...TAPERING FROM WEST TO EAST OVERNIGHT INTO THURSDAY MORNING. COOLER AND DRIER WEATHER WITH HIGHS IN THE 70S AND DWPTS DROPPING INTO THE 50S. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... WESTERN RIDGE/EASTERN TROUGH PATTERN DOMINATES THRU MOST OF THE PERIOD. LATEST GFS SHOWS ATLANTIC RIDGE BUILDING INTO THE NORTHEAST BRIEFLY AT THE BEGINNING OF NEXT WEEK BEFORE TROUGHINESS RETURNS. A COUPLE OF WEAK SYSTEMS MAY BRING CHC FOR PRECIP FRIDAY AND SUNDAY. TEMPS FOR THE MOST PART EXPECTED TO BE NEAR SEASONAL NORMS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SCATTERED CONVECTION ONCE AGAIN THIS AFTN MAY AFFECT TERMINALS WITH MVFR OR BRIEFLY LOWER CONDITIONS. HAD ONE AFFECT KRME AROUND 17Z. DUE TO HIT AND MISS NATURE...HAVE INDICATED CB AT MOST LOCATIONS WITH TEMPO WHERE STORMS ARE CURRENTLY CLOSE. CONVECTION SHOULD DIE OFF AROUND 00Z THIS EVENING WITH VFR CEILINGS, BUT MVFR VISBY POSSIBLE DUE TO HZ. INCREASING CLDS WEDNESDAY MORNING AHEAD OF APPROACHING COLD FRONT. CHCS FOR CONVECTION INCREASE FROM MORNING INTO THE AFTN...WITH BEST CHC AFTER NOON. WIDESPREAD CONVECTION EXPECTED IN THE AFTN...MAINLY AFTER THIS TAF VALID PERIOD. PREVAILING VFR CONDITIONS EXPECTED THURSDAY THROUGH SUNDAY WITH CHCS FOR SHRA AND TSRA AGAIN FRIDAY AND SUNDAY THAT MAY BRING LOWER CONDITIONS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PB NEAR TERM...PB SHORT TERM...PB LONG TERM...JML AVIATION...JML
Hazardous weather outlook, Jul 10, 1:04 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 104 PM EDT TUE JUL 10 2007 NYZ015>018-022>025-044-055-056-062-PAZ038>040-043-044-047-048-072- 111715- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-CORTLAND-TIOGA-BROOME-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 104 PM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER HOT HUMID DAY IS IN STORE...WITH AFTERNOON HIGHS REACHING THE LOW TO MID 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL BRING HEAT INDICES INTO THE UPPER 90S...ESPECIALLY IN HIGHLY URBANIZED AREAS. THUNDERSTORMS ARE EXPECTED TO BE FAIRLY ISOLATED IN NATURE THIS AFTERNOON AND EVENING. HOWEVER...ANY STORM THAT FORMS WOULD HAVE THE POTENTIAL TO BECOME SEVERE...WITH STRONG WINDS...HAIL...AND LOCALLY TORRENTIAL RAINFALL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY NIGHT...WITH WIDESPREAD THUNDERSTORMS ALONG AND AHEAD OF THIS SYSTEM. SOME OF THESE STORMS MAY BECOME SEVERE...WITH STRONG WINDS...HAIL...AND LOCALLY HEAVY RAINFALL AGAIN THE PRIMARY STORM THREATS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NYZ009-036-037-045-046-057-111715- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE- 104 PM EDT TUE JUL 10 2007 ...SEVERE THUNDERSTORM WATCH 505 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ANOTHER HOT HUMID DAY IS IN STORE...WITH AFTERNOON HIGHS REACHING THE LOW TO MID 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL BRING HEAT INDICES INTO THE UPPER 90S...ESPECIALLY IN HIGHLY URBANIZED AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY NIGHT...WITH WIDESPREAD THUNDERSTORMS ALONG AND AHEAD OF THIS SYSTEM. SOME OF THESE STORMS MAY BECOME SEVERE...WITH STRONG WINDS...HAIL...AND LOCALLY HEAVY RAINFALL AGAIN THE PRIMARY STORM THREATS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. PB
In the hours before
Local storm report, Jul 10, 2:03 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
203 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL HOLLAND PATENT 43.24N 75.26W
07/10/2007 E0.88 INCH ONEIDA NY POST OFFICE
&&
PBLocal storm report, Jul 10, 2:34 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG FLOYD 43.22N 75.35W
07/10/2007 ONEIDA NY BROADCAST MEDIA
TREES AND WIRES DOWN IN FLOYD
0142 PM TSTM WND DMG HOLLAND PATENT 43.24N 75.26W
07/10/2007 ONEIDA NY BROADCAST MEDIA
TREES AND WIRES DOWN
&&
PBLocal storm report, Jul 10, 2:58 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
258 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG LEE 43.28N 75.58W
07/10/2007 ONEIDA NY BROADCAST MEDIA
TREES AND WIRES DOWN.
&&
PBSpecial weather statement, Jul 10, 3:04 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 304 PM EDT TUE JUL 10 2007 PAZ048-102000- PIKE PA- 304 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BLOOMING GROVE...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PAUPACK AT 310 PM EDT... BLOOMING GROVE AND PECKS POND AT 315 PM EDT... KIMBLES AT 320 PM EDT... LORDS VALLEY AT 325 PM EDT... ROWLAND AT 330 PM EDT... GREELEY AND WESTCOLANG PARK AT 335 PM EDT... IF ON OR NEAR LAKE WALLENPAUPACK SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. MSE
Local storm report, Jul 10, 3:26 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG SMYRNA 42.69N 75.57W
07/09/2007 CHENANGO NY TRAINED SPOTTER
TREES BLOWN DOWN
&&
PBLocal storm report, Jul 10, 4:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
436 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 2 NE LACKAWAXEN 41.50N 74.97W
07/10/2007 SULLIVAN NY OTHER FEDERAL
SEVERAL TREES DOWN AND NICKLE SIZED HAIL IN MAST HOPE
VILLAGE NORTHEAST OF LACKWAXEN.
0130 PM TSTM WND DMG FLOYD 43.22N 75.35W
07/10/2007 ONEIDA NY BROADCAST MEDIA
TREES AND WIRES DOWN IN FLOYD
0142 PM HAIL 1 W ELDRED 41.53N 74.92W
07/10/2007 E0.88 INCH SULLIVAN NY PUBLIC
0142 PM TSTM WND DMG HOLLAND PATENT 43.24N 75.26W
07/10/2007 ONEIDA NY BROADCAST MEDIA
TREES AND WIRES DOWN
0152 PM HAIL HOLLAND PATENT 43.24N 75.26W
07/10/2007 E0.75 INCH ONEIDA NY PUBLIC
0159 PM HAIL HOLLAND PATENT 43.24N 75.26W
07/10/2007 E0.88 INCH ONEIDA NY POST OFFICE
0225 PM TSTM WND DMG LEE 43.28N 75.58W
07/10/2007 ONEIDA NY BROADCAST MEDIA
TREES AND WIRES DOWN.
&&
MSEThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:30 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Yates | 45 min |
| Jul 9, 8:57 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 48 min |
| Jul 9, 9:44 PM EDT | Severe Thunderstorm Warning | BGM | Tioga, Tompkins | 46 min |
| Jul 9, 10:07 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 25 min |
| Jul 10, 1:11 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 64 min |
| Jul 10, 1:20 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 40 min |
| Jul 10, 2:05 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 43 min |
| Jul 10, 3:50 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.